What happens if air is injected into the body?

I inject vaccine into my dad's upper arm daily. My dad is a terminal lung and kidney cancer patient. Yesterday, he had an emergency because of shortness of breath. Usually he could breathe normally without the oxygen supply for about 5 minutes. Now, he feels exhausted without the supply even if it's for a short while.

Is it possibly because I injected some air when I injected the vaccine? I know that there's usually a bit of air in the syringe when I draw out the vaccine from its bottle. I would stop injecting right before the bubble enters.

Does the air still enter although I stop before right before the bubble enters?

How to avoid injecting air into the body?

And what ARE the effects of air being injected?
Answers:    First of all an air bubble will not kill you. It would need to be injected directly into an artery or vein. The best way to avoid air in the syringe is to first pull the plunger back to the amount of medicine you are going to withdraw. Then put the needle into the med bottle, push the plunger in to put the air in the med bottle. This will displace the med you are going to draw out, making it easier to get the correct amount of medicine into the syringe. This will keep you from getting too much air in the syringe. A tiny bit of air is needed to "seal" the medicine in when you give an intramuscular injection. As you inject the medicine, the tiny air pocket will go in last. Hope this helps.
Air bubble in the blood stream will kill you.
if it was an intramuscular injection, no that's not why he got sick. it's not your fault.
He would have died if you injected an air bubble into his blood stream. Maybe you should ask a nurse or doctor to give you a refresher course on giving shots just to be certain that you are doing everything correctly.
embolism, i think. when you see doctors on t.v. or in movies hold the syringe needle up and squirt a little from the syringe before they inject someone..that's not only for effect. it's forcing all the air out first.
I don't know if the air still enters although you stop but the way to avoid it is to tip the syringe where the needle is straight up and push the plunger until all you have is the liquid in the syringe.
i've injected air into myself quite a bit. small bubbles. youre not injecting an entire syringe of air are you? once i screwed up and injected like 20 units of air.accidentally.did'nt hurt . it mighta made me fart a little.
.
You are supposed to get the air out before you inject. Hold the needle pointing up, tap the syringe so the bubbles float to the needle then squirt some out to prime the needle. Better still ask a trained medical person. What do I know, I see that on TV.
You would have to inject air directly into the blood stream through a vein or artery. Try tapping the syringe with your finger when you fill it to get out all the air that you can. Shots would be IM or SubQ so not much chance of getting air directly into the blood stream that way. Try another location like a butt cheek. Might give his arms a break. The worst thing the airbubble will do is prevent you from giving him the correct dose as prescribed and that may be why he is getting short of breath because you are shorting him his medication.
If it is into the muscle and its just a tiny amount, he will probably be okay. If it's in the vein, there could be complications up to death. When you fill the syringe, hold it with the needle up and 'flick' the syringe with the snap or your finger a few times. Then sart to push the syringe from the bottom until just a little of the liquid comes out the needle.
To 'flick' the syringe, place your middle finger against your thumb, hold back the middle finger with your thumb while your try to extend your middle finger, and finally let the middle finger go and tap the syringe.
It's best that you let your doctor or nurse show you how to do it.
You can get a bubble which is very dangerous.
The page content post from users, we do not guarantee its accuracy. If you belong to the copyright which contains information, please contact us to remove it.

More Questions...